MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G07338
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure, a performer introducer was "broken/misshapen" and caused a small tear in the patient's artery.Reportedly, the damage was found from the package; however, was not observed by the scrub nurse until the physician used the device.The plastic was "broken/misshapen" where the dilator meets the sheath.The original procedure involved a cut-down; therefore, the torn artery was repaired using sutures.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 09apr2020 noting that the vessel was damage when the introducer was being placed into the artery over the j.Wire for initial artery access.No transfusion was required, the primary suture repair was adequate.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unspecified procedure, a performer introducer was "broken/misshapen" and caused a small tear in the patient's artery.Reportedly, the damage was found from the package; however, was not observed by the scrub nurse until the physician used the device.The plastic was "broken/misshapen" where the dilator meets the sheath.The patient¿s vessel was damaged when the introducer was being placed into the artery over the j wire for initial artery access.The original procedure involved a cut-down; the torn artery was successfully repaired using sutures.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation: evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One 7.0fr rcf introducer with the dilator was returned for investigation.There was biological matter throughout.The distal end of the sheath was split.A document-based investigation evaluation was performed.A review of the device history record shows no failure-related nonconformances.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook has concluded that appropriate controls are in place to detect this failure mode prior to distribution.Based on the information available, investigation has concluded that the cause of this event is a component failure without design or manufacturing deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9934452
Report Number1820334-2020-00781
Device Sequence Number754590
Product Code DYB
UDI-Device Identifier00827002073388
UDI-Public(01)00827002073388(17)221125(10)10150208
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Model NumberG07338
Device Catalogue NumberRCF-7.0-38-J
Device Lot Number10150208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer04/09/2020
06/25/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/10/2020
07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;